Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 6, NWS Tampa Bay, FL

April 15, 2007Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this tornado warning at Apr 15, 2007, 8:56 AM EDT for Hernando County, Pasco County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2007, 8:56 AM EDT (12:56 UTC)
Expired
Apr 15, 2007, 9:30 AM EDT
In force
34 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

Counties Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 88 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 0.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1470 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
2.9
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 151256
TORTBW
FLC053-101-151330-
/O.NEW.KTBW.TO.W.0006.070415T1256Z-070415T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
856 AM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  HERNANDO COUNTY IN FLORIDA.
  NORTHERN PASCO COUNTY IN FLORIDA.

* UNTIL 930 AM EDT

* AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER NEW PORT RICHEY...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  JASMINE ESTATES BY 855 AM EDT.
  MOON LAKE ESTATES BY 900 AM EDT.
  SPRING HILL BY 905 AM EDT.
  WEEKI WACHEE BY 910 AM EDT.
  MASARYKTOWN BY 915 AM EDT.
  SAN ANTONIO BY 920 AM EDT.

THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2862 8271 2820 8276 2835 8221 2865 8233

$$

13
1 follow-up statement
000 
WWUS52 KTBW 151313
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
912 AM EDT SUN APR 15 2007

FLC053-101-151330-
/O.CON.KTBW.TO.W.0006.000000T0000Z-070415T1330Z/
HERNANDO-PASCO-
912 AM EDT SUN APR 15 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR NORTHERN
PASCO AND HERNANDO COUNTIES...

AT 912 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 8 MILES SOUTHEAST OF SPRING HILL...MOVING NORTHEAST AT 50
MPH.

THE TORNADO WILL BE NEAR...
  DARBY BY 915 AM EDT.
  SAN ANTONIO BY 920 AM EDT.

THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2862 8271 2820 8276 2835 8221 2865 8233

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Apr 15, 8:50 AM EDT, 6 minutes earlier.

Area forecast discussion, Apr 15, 8:50 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
850 AM EDT SUN APR 15 2007

.SYNOPSIS...UPPER TROUGH HAS CURVED ITSELF INTO MOST OF THE
EASTERN U.S.. 994 MB LOW PRESSURE IS DEVELOPING AHEAD OF IT ACROSS
WESTERN NORTH CAROLINA. A COLD FRONT ASSOCIATED WITH THIS LOW RUNS
SOUTH AND THEN SOUTHWEST TO A POSITION OVER APALACHEE BAY. A THIN
SQUALL LINE IS AHEAD OF THIS FRONT AND STRETCHES FROM CITRUS
COUNTY TO 20 NM OFFSHORE OF PINELLAS AND THEN TO 60 NM OFFSHORE OF
SARASOTA COUNTY.

&&

.DISCUSSION...THIN ROPE LINE ABOUT AN HOUR SLOWER THAN
FORECAST...BUT GFS DID AN EXCELLENT JOB FOR THE PAST SEVERAL DAYS
TIMING WISE WITH THIS FRONT. MORNING SOUNDING HAD 45 KNOTS AT 2000
FEET. WINDS WERE WEAKER JUST ABOVE THAT BUT CAME BACK UP TO 50+
ABOVE 8000 FEET. LIFTED INDEX WAS -4 AND STILL GOOD HELICITY.
EXPECT LINE TO AT LEAST MAINTAIN ITSELF AS IT PROGRESSES THROUGH
THE COUNTY WARNING AREA. HAD SOME REPORTS OF STRONGER WINDS...BUT
NOTHING SEVERE YET. KCTY HAD 46 KNOTS AS THE LINE MOVED THROUGH.
WILL SEE IN NEXT HOUR HOW STRONG THE WINDS ARE NOW THAT LINE IS
MOVING THROUGH MORE POPULATED AREAS. STAY TUNED FOR UPDATES.

ONCE THE LINE HAS MOVED THROUGH EXPECT A BRIEF LULL IN WINDS
BEFORE SYNOPTIC FLOW PICKS BACK UP AGAIN. WIND ADVISORY STILL
LOOKS GOOD AS PRESSURE RISES RAPIDLY BEHIND THE FRONT. ADDED
HEADLINE FOR A HIGH SURF ADVISORY AS EXPECT ROUGH AND CONFUSED
SURF AS WELL AS A HIGH RISK OF RIP CURRENTS WITH THE STRONG
WESTERLY WINDS.

MADE SOME ADJUSTMENTS TO GRIDS TO ACCOUNT FOR ONGOING WEATHER.
TEMPERATURES SHOULD BE FALLING AFTER MID MORNING TO EARLY
AFTERNOON MAXES. ZONES WILL GO OUT SHORTLY WITH SLIGHT TWEAKS.

&&

.AVIATION...AIRPORT WEATHER WARNINGS ARE IN EFFECT FOR KTPA AND KPIE
THROUGH 2 PM FOR THE COMBINATION OF THE APPROACHING SQUALL LINE AND
THE POST-FRONTAL SUSTAINED WINDS OF 25 KNOTS WITH GUSTS TO GALE
FORCE.

OTHERWISE...SQUALL IS ON TRACK FOR KTPA/KPIE BY 14Z...KSRQ BY
15Z...AND KRSW/KFMY BY 17Z.  WHILE GUSTS 40 TO 45 KNOTS MAY BE
GENEROUS...GIVEN 1000 FOOT WINDS NEAR 45 KNOTS ANY STRONG CELL WILL
BRING THESE TO THE SURFACE.  AFTER THE SQUALL...EXPECT A LULL
WHERE WINDS TURN WEST-SOUTHWEST NEAR 20 KNOTS WITH HIGHER
GUSTS...BUT THE FRONT WILL SWEEP THROUGH BY 17Z NORTH AND 19Z SOUTH
WITH SUSTAINED WINDS UP TO 27 KNOTS AND GUSTS NEAR 40 KNOTS RIGHT
THROUGH THE AFTERNOON.  PLENTY OF STRATOCUMULUS AROUND...HIGH MVFR
FOR THE MOST PART...AFTER THE FRONT.

WINDS WILL GRADUALLY DIMINISH TONIGHT WHILE SKIES CLEAR AS VERY DRY
AIR OVERWHELMS THE LOWER LEVELS AND WINDS BECOME MORE NORTHWESTERLY
AND ANTICYCLONIC.  STILL HOLDING GUSTS AT OR ABOVE 25 KNOTS AT
PREFERRED LOCATIONS (KSRQ/KPIE) TO BE ON THE SAFE SIDE.

OUTLOOK: STILL GUSTY ON MONDAY WITH PERSISTENT NORTHWEST FLOW AS
LARGE NOREASTER CRANKS AWAY ALONG THE MID ATLANTIC COAST.  IMPROVED
FLYING CONDITIONS BY MONDAY NIGHT.

&&

.MARINE...ADVISORIES IN PLACE CONTINUE TO LOOK GOOD. SHOULD BE
ABLE TO HOLD OFF ON GALE WARNINGS AS BUOYS WELL OUT TO SEE ARE
STAYING JUST UNDER THAT CRITERIA. ONLY CHANGES IN 1030 PACKAGE
WILL BE TO COMBINE GROUPINGS NOW THAT MAIN LINE HAS PASSED THROUGH.

&&

.FIRE WEATHER...HIGH WINDS WILL BE THE ONLY THREAT TODAY AS
HUMIDITIES FOR ALL LOCATIONS ARE EXPECTED TO REMAIN ABOVE 35
PERCENT.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

     HIGH SURF ADVISORY UNTIL 8 AM EDT MONDAY FOR CHARLOTTE-CITRUS-
     HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-
     SARASOTA.

     WIND ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR
     CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING
     FOR TAMPA BAY WATERS.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ALL GULF WATERS.

     SMALL CRAFT EXERCISE CAUTION FROM THIS EVENING THROUGH MONDAY
     MORNING FOR TAMPA BAY WATERS.

&&

UPDATE...RJS
AVIATION...BSG
Hazardous weather outlook, Apr 15, 5:07 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
507 AM EDT SUN APR 15 2007

FLZ039-042-043-048>052-055>057-060>062-065-152115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
507 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL MOVE
ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS MORNING. THE MAIN
THREAT WILL BE STRONG DAMAGING WINDS AND SMALL HAIL...BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT.

...WIND AND SEA IMPACT...
WINDS WILL INCREASE TO 20 TO 30 KNOTS TODAY WITH RAPIDLY
INCREASING SEAS. MARINERS OF SMALL CRAFTS SHOULD REMAIN IN PORT
TODAY AS WINDS AND SEAS WILL BE HAZARDOUS. A WIND ADVISORY
IS IN EFFECT FOR WEST CENTRAL AND SOUTHWEST FLORIDA TODAY.
SOUTHWEST WINDS THIS MORNING 15 TO 25 MPH WILL BECOME NORTHWEST
20 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON.

...COASTAL FLOOD IMPACT...
STRONG ONSHORE WINDS WILL CAUSE WATER TO PILE UP ALONG THE COAST.
WATER LEVELS MAY RISE 1 TO 2 FEET ABOVE ASTRONOMICAL TIDES. MINOR
COASTAL FLOODING MAY OCCUR AROUND HIGH TIDE LATE THIS MORNING AND
EARLY THIS AFTERNOON. HIGH SURF WILL CONTINUE THROUGH MONDAY
MORNING WHICH MAY CAUSE SOME BEACH EROSION. A HIGH SURF ADVISORY
IS IN EFFECT THROUGH 8 AM MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO SIGNIFICANT HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

FORMAL ACTIVATION MAY BE NEEDED.

OGLESBY

In the hours before

Special weather statement, Apr 15, 4:58 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
458 AM EDT SUN APR 15 2007

FLZ039-042-043-048-049-151100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
458 AM EDT SUN APR 15 2007

...HAZARDOUS WEATHER ON TRACK FOR THE NATURE COAST EARLY THIS MORNING...

OVERVIEW: AS EXPECTED...WARM HUMID AIR HAS OVERSPREAD THE NATURE
DRIVEN BY BREEZY SOUTHERLY WINDS. A SQUALL LINE CONTINUES TO
DEVELOP IN THE EASTERN GULF AND WILL INTENSIFY BEFORE MOVING
ONSHORE AROUND OR JUST PRIOR TO DAYBREAK.

SEVERE WEATHER: RADAR DATA FROM TALLAHASSEE AND TAMPA BAY INDICATE
WINDS FLOWING INTO THE SQUALL LINE JUST OFF THE SURFACE MAY BE
EXCEEDING 50 MPH. THIS INCREASES CONFIDENCE THAT AS THE LINE MOVES
THROUGH...SOME OF THE CELLS WILL BECOME SEVERE WITH WIND GUSTS IN
EXCESS OF 60 MPH. STRONG WIND FIELDS ALONG WITH SOME TURNING OF
THE WINDS MAINTAINS THE THREAT OF ISOLATED TORNADOES. CURRENT
DATA SUGGEST STORMS WILL REACH LEVY COUNTY BEFORE 6 AM...CITRUS
COUNTY BY 7 PM...AND HERNANDO AND PASCO COUNTY AFTER 730 AM.

SEVERE THUNDERSTORM OR TORNADO WATCHES MAY BE ISSUED BEFORE 6 AM.

COASTAL FLOODING: AS THE LINE CROSSED APALACHICOLA SHORTLY AFTER
3 AM...WINDS GUSTED TO 57 MPH AND TIDES SPIKED TO 1.7 FEET ABOVE
NORMAL. WITH THE LINE EXPECTED TO INTENSIFY...THE POTENTIAL FOR A
BRIEF 3 TO 6 FOOT SURGE CONTINUES. DESPITE LOW ASTRONOMICAL TIDES
AND DIURNAL LOW TIDES...THIS SURGE...IF IT OCCURS...WOULD CAUSE
MINOR TO LOCALLY MODERATE COASTAL FLOODING. SHOULD THE LINE
INTENSIFY...A SHORT FUSED WARNING MAY BE REQUIRED.

POST FRONTAL WINDS: SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH
WITH FREQUENT GUSTS ABOVE 40 MPH...BEGINNING BY LATE MORNING. WIND
ADVISORIES REMAIN IN EFFECT. IF YOU HAVENT DONE SO
ALREADY...LIGHTWEIGHT UNFASTENED OBJECTS SHOULD BE MOVED INDOORS IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES THROUGH THE MORNING.

FLZ050>052-055-056-060-151100-
PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-SARASOTA-
INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG...BRANDON...
TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...WAUCHULA...
SARASOTA...VENICE
458 AM EDT SUN APR 15 2007

...HAZARDOUS WEATHER ON TRACK FOR THE TAMPA BAY AND LAKELAND AREA
AROUND AND AFTER SUNRISE...

OVERVIEW: AS EXPECTED...WARM HUMID AIR HAS OVERSPREAD THE
AREA...DRIVEN BY GUSTY SOUTHERLY WINDS. A SQUALL LINE CONTINUES TO
DEVELOP IN THE EASTERN GULF AND WILL CONTINUE DEVELOPING SOUTHWARD
AND LIKELY INTENSIFY BEFORE MOVING ONSHORE AFTER DAYBREAK.

SEVERE WEATHER: RADAR DATA FROM TALLAHASSEE AND TAMPA BAY INDICATE
WINDS FLOWING INTO THE SQUALL LINE JUST OFF THE SURFACE MAY BE
EXCEEDING 50 MPH. THIS INCREASES CONFIDENCE THAT AS THE LINE MOVES
THROUGH...SOME OF THE CELLS WILL BECOME SEVERE WITH WIND GUSTS IN
EXCESS OF 60 MPH. STRONG WIND FIELDS ALONG WITH SOME TURNING OF
THE WINDS MAINTAINS THE THREAT OF ISOLATED TORNADOES. CURRENT
DATA SUGGEST STORMS WILL REACH PINELLAS COUNTY BETWEEN 8 AND 9
AM...HILLSBOROUGH COUNTY BETWEEN 9 AND 10 AM...AND THE REMAINDER
OF THE AREA AFTER 9 AM.

SEVERE THUNDERSTORM OR TORNADO WATCHES MAY BE ISSUED FOR ALL OR
PART OF THE AREA BY 6 AM.

COASTAL FLOODING: AS THE LINE CROSSED APALACHICOLA SHORTLY AFTER
3 AM...WINDS GUSTED TO 57 MPH AND TIDES SPIKED TO 1.7 FEET ABOVE
NORMAL. WITH THE LINE EXPECTED TO INTENSIFY...THE POTENTIAL FOR A
BRIEF 3 TO 6 FOOT SURGE CONTINUES. DESPITE LOW ASTRONOMICAL TIDES
...THIS SURGE...IF IT OCCURS...WOULD CAUSE MINOR TO LOCALLY
MODERATE COASTAL FLOODING. SHOULD THE LINE INTENSIFY...A SHORT
FUSED WARNING MAY BE REQUIRED. TIDES WILL BE SLOWLY RISING BUT
STILL CLOSE TO DIURNAL LOW VALUES AS THE SQUALL LINE PASSES.

POST FRONTAL WINDS: SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH
WITH FREQUENT GUSTS ABOVE 40 MPH...BEGINNING BY LATE MORNING. WIND
ADVISORIES REMAIN IN EFFECT. IF YOU HAVENT DONE SO
ALREADY...LIGHTWEIGHT UNFASTENED OBJECTS SHOULD BE MOVED INDOORS IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES THROUGH THE MORNING.

FLZ057-061-062-065-151100-
HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...SEBRING...AVON PARK...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
458 AM EDT SUN APR 15 2007

...STORMY WEATHER STILL ON TRACK FOR LATE THIS MORNING...

OVERVIEW: AS EXPECTED...WARM HUMID AIR HAS OVERSPREAD SOUTHWEST
FLORIDA...DRIVEN BY GUSTY SOUTHERLY WINDS. A SQUALL LINE
CONTINUES TO DEVELOP IN THE EASTERN GULF AND WILL CONTINUE
DEVELOPING SOUTHWARD AND LIKELY INTENSIFY BEFORE MOVING ONSHORE
AFTER 10 AM.

SEVERE WEATHER: RADAR DATA FROM TALLAHASSEE AND TAMPA BAY INDICATE
WINDS FLOWING INTO THE SQUALL LINE JUST OFF THE SURFACE MAY BE
EXCEEDING 50 MPH. IN ADDITION...THE LINE IS EXPECTED TO ACCELERATE
AS IT CROSSES SOUTHWEST THROUGH SOUTH CENTRAL FLORIDA LATER THIS
MORNING.

THIS INCREASES CONFIDENCE THAT AS THE LINE MOVES THROUGH...SOME OF
THE CELLS WILL BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH.
CURRENT DATA SUGGEST STORMS WILL REACH THE COAST...AS WELL AS
HIGHLANDS COUNTY...BETWEEN 10 AND 11 AM AND CLEAR THE ENTIRE AREA
BY NOON.

SEVERE THUNDERSTORM OR TORNADO WATCHES MAY BE ISSUED FOR ALL OR
PART OF THE AREA BY 6 AM.

COASTAL FLOODING: AS THE LINE CROSSED APALACHICOLA SHORTLY AFTER
3 AM...WINDS GUSTED TO 57 MPH AND TIDES SPIKED TO 1.7 FEET ABOVE
NORMAL. WITH THE LINE EXPECTED TO INTENSIFY...THE POTENTIAL FOR A
BRIEF 2 TO 4 FOOT SURGE CONTINUES.

DESPITE LOW ASTRONOMICAL TIDES...THIS SURGE...IF IT
OCCURS...WOULD CAUSE MINOR COASTAL FLOODING IN A FEW PRONE AREAS
PARTICULARLY THOSE WITH WEST OR NORTHWEST EXPOSURES. SHOULD THE
LINE INTENSIFY...A SHORT FUSED WARNING MAY BE REQUIRED. TIDES WILL
BE CLOSE TO DIURNAL LOW VALUES AS THE SQUALL LINE PASSES WHICH
SHOULD MITIGATE SOME OF THE EFFECTS.

POST FRONTAL WINDS: SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH
WITH FREQUENT GUSTS ABOVE 40 MPH...BEGINNING BY NOON. WIND ADVISORIES
REMAIN IN EFFECT. IF YOU HAVENT DONE SO ALREADY...LIGHTWEIGHT
UNFASTENED OBJECTS SHOULD BE MOVED INDOORS IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES THROUGH THE MORNING.

BSG
Special weather statement, Apr 15, 7:18 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
718 AM EDT SUN APR 15 2007

FLZ039-151200-
LEVY-
718 AM EDT SUN APR 15 2007

...STRONG WINDS WILL AFFECT LEVY COUNTY...

A LINE OF THUNDERSTORMS...CURRENTLY FROM CHIEFLAND SOUTH TO CEDAR
KEY AND MOVING NORTHEAST AT 45 MPH...WILL ALSO AFFECT BRONSON AND
OTTER CREEK...UNTIL 800 AM EDT. GUSTY WINDS UP TO 50 MPH
ASSOCIATED WITH THIS LINE MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.
SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. IN ADDITION BRIEF
HEAVY RAINS ARE POSSIBLE

RJS
Special weather statement, Apr 15, 8:35 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
835 AM EDT SUN APR 15 2007

FLZ042-043-048>051-055-151330-
SUMTER-MANATEE-PINELLAS-HERNANDO-HILLSBOROUGH-CITRUS-PASCO-
835 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS APPROACHING COAST OF WEST CENTRAL FLORIDA...

A LINE OF THUNDERSTORMS...MOVING EAST AT 40 MPH...WILL AFFECT
CHASSAHOWITZKA...WEEKI WACHEE...TARPON SPRINGS...PORT RICHEY... AND
CLEARWATER BEACH TO EGMONT KEY...UNTIL 930 AM EDT. GUSTY WINDS UP TO
50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:42 AM EDTHigh Surf AdvisoryTBWPinellas35 hr
Apr 15, 5:30 AM EDTSpecial Marine WarningTBW90 min
Apr 15, 7:14 AM EDTSpecial Marine WarningTBW91 min
Apr 15, 8:39 AM EDTSpecial Marine WarningTBW51 min
Apr 15, 9:29 AM EDTTornado WarningTBWHernando, Pasco, Sumter31 min
Apr 15, 9:30 AM EDTSpecial Marine WarningTBW60 min
Apr 15, 10:02 AM EDTSevere Thunderstorm WarningTBWManatee28 min
Apr 15, 10:30 AM EDTSpecial Marine WarningTBW90 min
Apr 15, 10:45 AM EDTSevere Thunderstorm WarningTBWPolk45 min
Apr 15, 1:30 PM EDTSpecial Marine WarningTBW30 min
Apr 15, 1:56 PM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter29 hr

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.